Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 12, 2012, 4:20 AM EDT. It took effect at Jun 12, 2012, 9:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 4:20 AM EDT (08:20 UTC)
- In effect from
- Jun 12, 2012, 9:00 AM EDT
- Expired
- Jun 12, 2012, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
134 WHUS73 KGRR 120820 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EDT TUE JUN 12 2012 LMZ844>849-121630- /O.NEW.KGRR.SC.Y.0046.120612T1300Z-120612T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 AM EDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY...BECOMING NORTH 10 TO 15 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET TODAY...SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
029 WHUS73 KGRR 121446 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1046 AM EDT TUE JUN 12 2012 LMZ844>849-122300- /O.CON.KGRR.SC.Y.0046.000000T0000Z-120612T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1046 AM EDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY...BECOMING NORTH 10 TO 15 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET TODAY...SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
834 WHUS73 KGRR 122010 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT TUE JUN 12 2012 LMZ844>849-122300- /O.CON.KGRR.SC.Y.0046.000000T0000Z-120612T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 PM EDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHWEST TO NORTH 15 TO 25 KNOTS THROUGH EARLY EVENING...BECOMING NORTHEAST TO EAST 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 5 FEET THROUGH EARLY EVENING...SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
418 WHUS73 KGRR 122304 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 704 PM EDT TUE JUN 12 2012 LMZ844>849-130015- /O.EXP.KGRR.SC.Y.0046.000000T0000Z-120612T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 704 PM EDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO DECREASE AND THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 3:41 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 12, 3:41 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 AM EDT TUE JUN 12 2012
.SYNOPSIS...
ISSUED AT 342 AM EDT TUE JUN 12 2012
LESS HUMID AND MORE COMFORTABLE TEMPERATURES WILL BE SEEN ACROSS
THE REGION FOR MID WEEK. HIGH PRESSURE WILL GIVE US MOSTLY CLEAR
SKIES. TEMPERATURES WILL RETURN INTO THE 80S BY THE END OF THE
WEEK. THE NEXT CHANCE OF RAIN IS EXPECTED TO HOLD OFF UNTIL AT
LEAST THE WEEKEND.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 342 AM EDT TUE JUN 12 2012
THE COLD FRONT WAS CONTINUING TO MAKE ITS WAY THROUGH THE CWA
EARLY THIS MORNING. ALL CONVECTION WAS ALREADY EAST AND SKIES WERE
RAPIDLY CLEARING. WNW WINDS WILL STAY ON THE BRISK SIDE TODAY AS
THE COLD ADVECTION SPREADS IN. TEMPS WILL ONLY MAX OUT IN THE 70
TO 75 DEGREE RANGE...ALTHOUGH THE LAKESHORE MAY NOT EVEN SEE 70.
WINDS WILL DROP OFF QUICKLY THIS EVENING AS SURFACE HIGH PRESSURE
FLOATS IN. OVERNIGHT TEMPS WILL BECOME CHILLY WITH A FEW NORMALLY
COLDER NORTHERN SPOTS DROPPING INTO THE 30S...HOWEVER THE BULK OF
THE CWA SHOULD SEE LOW TO MID 40S. THE HIGH WILL STICK AROUND FOR
WED TOO...PRODUCING PLEASANT TEMPS AND SUNSHINE.
A BIT MORE MID/HI LEVEL CLOUDS SHOULD ARRIVE FOR WED NIGHT AND THU
AS WE GET ON THE BACK SIDE OF THE HIGH AND WARM ADVECTION CLOUDS
RETURN. WILL STILL GO PARTLY CLOUDY FOR THU WITH TEMPS REBOUNDING
FROM 75 TO 80.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 342 AM EDT TUE JUN 12 2012
RIDGING BOTH AT THE SURFACE AND ALOFT ARE IN PLACE FROM THURSDAY
NIGHT THROUGH SATURDAY NIGHT. THIS TIME FRAME LOOKS TO BE A WARM AND
DRY PERIOD WITH HIGHS WELL INTO THE 80S TO NEAR 90. 500MB HEIGHTS
ARE IN THE 585-590DM RANGE WITH 850MB TEMPS IN THE +15 TO +19 C
RANGE.
SATURDAY NIGHT THROUGH MONDAY THE PATTERN EVOLUTION BECOMES A BIT
MURKY. THE MODELS TRAVERSE WEAK SHORTWAVES THROUGH THE AREA AT THE
SAME TIME A TROUGH MOVES INTO THE NORTHERN ROCKIES AND NORTHERN
PLAINS. THE RIDGING LOSES SOME STRENGTH AND 500MB HEIGHTS DECLINE A
BIT.
HAVE ADDED SLIGHT CHANCE POPS TO THE FORECAST SATURDAY NIGHT THROUGH
MONDAY (20 PCT). CONFIDENCE IS LOW IN THIS TIME FRAME GIVEN MODEL
CONTINUITY ISSUES. BOTH THE GFS AND ECMWF ARE PAINTING SOME
PRECIPITATION IN THE AREA THOUGH LATE IN THE WEEKEND AND EARLY NEXT
WEEK. HAVE KEPT HIGHS IN THE UPPER 80S SUNDAY AND MONDAY...BUT
CLOUDS COULD TEMPER THESE VALUES A BIT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1118 PM EDT MON JUN 11 2012
COLD FRONT WILL SWING THROUGH THE TAF SITES BY 09Z PUSHING ANY
REMAINING STORMS EAST OF KJXN. WINDS WILL SHIFT AND BECOME GUSTY
BY 12Z TUE. WE MAY SEE GUSTS OVER 30 KNOTS WILL COULD BE AN IMPACT
TO AVIATORS. CLOUDS ARE EXPECTED TO REMAIN VFR LEVELS.
&&
.MARINE...
ISSUED AT 342 AM EDT TUE JUN 12 2012
WILL ISSUE A SCA STARTING AT 9 AM AND CONTINUE THROUGH THE DAY.
TYPICAL PATTERN WHERE COLD ADVECTION AND WNW WINDS PRODUCE A
CHOPPY LAKE...SOMETIMES WORSE THAN ANTICIPATED. NOW THAT THE WATER
HAS WARMED INTO THE LOW 60S BETTER MIXING SHOULD BE REALIZED
CLOSER TO THE SURFACE...CREATING UP HIGHER WAVES. HAZARDOUS
CURRENTS WILL BE POSSIBLE FOR ANYONE TEMPING TO SWIM TODAY.
&&
.HYDROLOGY...
ISSUED AT 342 AM EDT TUE JUN 12 2012
DRY REGIME THROUGH THE SHORT TERM SO NO HYDRO ISSUES EXPECTED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...DUKE
AVIATION...MJS
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Jun 11, 5:46 AM EDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 546 AM EDT MON JUN 11 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-121000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 546 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THE HIGHEST LIKELIHOOD OF STORMS WILL COME BETWEEN 400 PM AND 100 AM. MOST STORMS SHOULD STAY BELOW SEVERE LEVELS...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT THIS EVENING. CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN WILL BE POSSIBLE FROM ALL STORMS. THE STRONGEST OF STORMS MAY CONTAIN HAIL TO AROUND THREE QUARTERS OF AN INCH AND WINDS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LMZ844>849-121000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 546 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER LAKE MICHIGAN. THE 500 PM TO 1000 PM TIME FRAME APPEARS TO BE THE HIGHEST LIKELIHOOD FOR STORMS OVER THE LAKE. CLOUD TO WATER LIGHTNING AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. THE STRONGEST OF STORMS MAY CONTAIN HAIL TO AROUND THREE QUARTERS OF AN INCH AND WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WAVES BEHIND THE COLD FRONT WILL BUILD INTO THE 2 TO 4 FOOT RANGE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. DUKE
In the hours before
Special weather statement, Jun 11, 11:27 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1127 PM EDT MON JUN 11 2012
MIZ046-120430-
ISABELLA-
1127 PM EDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF MOUNT PLEASANT...MOVING EAST AT
25 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
DEERFIELD CENTER BY 1135 PM EDT...
MOUNT PLEASANT BY 1150 PM EDT...
ROSEBUSH BY 1155 PM EDT...
WISE BY 1215 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4346 8461 4349 8508 4352 8509 4366 8508
4380 8470 4382 8464 4381 8460
TIME...MOT...LOC 0327Z 253DEG 21KT 4359 8497
MJSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:27 PM EDT | Special Weather Statement | GRR | Isabella | 63 min |
| Jun 12, 4:04 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 15 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.